advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Oshkosh, Wisconsin, USA:

Diagnosed with type 1 nine years ago, my 15-year-old daughter has had A1cs from 5.9 to 7.2%. About six weeks ago, she developed sudden hearing loss in her right ear. She is now completely deaf in that ear. She was given high dose steroids and intratypmanic membrane steroid injections with no improvement. We have seen three different ENT specialists. They all attribute her hearing loss to a possible complication of her diabetes. Have you ever heard of this as a complication? All of her blood tests, MRI and CT of brain were normal. I also took her for a complete work up on her eyes and kidneys; this also was normal. Her endocrinologist has never had another pediatric patient with sudden hearing loss.

Answer:

I also have never seen such hearing loss as you describe in 30 years of practice. So, I would look for another cause. I do not think that this problem is from diabetes, particularly with the excellent control A1c values you report.

SB

DTQ-20091028131300
Original posting 2 Nov 2009
Posted to Other and Complications

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:10:20
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.